Alabama, 2004Lightning Strike in Alabama, July 7, 2004
July 7, 2004 · NWS MOB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 7, 1:25 PM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Jul 7, 1:25 PM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
225 PM CDT WED JUL 7 2004
.SHORT TERM...LATEST SURFACE ANALYSIS SHOWS A WEAK HIGH NEAR THE
MOUTH OF THE MISSISSIPPI RIVER. LATEST WATER VAPOR SATELLITE IMAGE
SHOWS DRY AIR MOVING ACROSS CWA WITH TRW/RW DEVELOPING ALONG THE DRY
AIR AND MOISTURE AXIS JUST TO OUR WEST. ALSO SEEING A WEAK SEA
BREEZE DEVELOPING ALONG THE ALABAMA COAST. WILL LEAVE IN A CHANCE
OF TRW/RW ACROSS THE AREA UNTIL AT LEAST MIDNIGHT AS STORMS SHOULD
CARRY OVER INTO THE EVENING HOURS. MOISTURE WILL REMAIN ACROSS THE
AREA THROUGH FRIDAY WITH PRECIPITABLE WATER VALUES OF AROUND 1.75
INCHES. THIS COMBINED WITH DAYTIME HEATING AND INTERACTION BETWEEN
ANY LEFT OVER OUTFLOW BOUNDARIES AND THE SEA BREEZE WILL KEEP POPS
AT LEAST 50 PERCENT ON THURSDAY. RAIN CHANCES SHOULD DIMINISH SOME
BY FRIDAY AS HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT SLOWLY
BUILDS IN ACROSS THE AREA. TEMPERATURES WILL REMAIN ABOUT NORMAL
FOR THIS TIME OF THE YEAR. HEAT INDEX VALUES IN THE AFTERNOON WILL
BE BETWEEN 100 AND 105.
&&
.EXTENDED...LITTLE CHANGE IS EXPECTED SATURDAY THROUGH WEDNESDAY
WITH A CHANCE OF MOSTLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS (ITS SUMMER). KEPT MOST OF PREVIOUS EXTENDED FORECAST
AS IS. TEMPERATURES WILL REMAIN ABOUT NORMAL.
&&
.MARINE...A WEAK HIGH PRESSURE RIDGE WILL CONTINUE OVER THE NORTH
CENTRAL GULF THROUGH SUNDAY. LITTLE CHANGE IN WINDS AND SEAS IS
EXPECTED. WILL LEAVE IN A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH THE PERIOD.
&&
.FIRE...NO HIGHLIGHTS WITH AFTERNOON RHS AND DISPERSIONS WELL BELOW
CRITICAL LEVELS.
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 74 91 74 92 / 30 50 30 40
PENSACOLA 75 91 75 91 / 30 50 30 40
DESTIN 76 90 76 90 / 30 50 30 30
EVERGREEN 71 93 72 92 / 30 50 30 40
WAYNESBORO 72 92 72 92 / 30 50 30 40
CAMDEN 72 92 71 92 / 30 50 30 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
01/
Hazardous weather outlook, Jul 7, 4:00 AM CST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT WED JUL 7 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-071800-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT WED JUL 7 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND UNSTABLE
ATMOSPHERE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
AREA TODAY. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...
SOME STORMS COULD BECOME STRONG...PRODUCING BRIEF HEAVY DOWNPOURS...
GUSTY WINDS...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. THE
THUNDERSTORM ACTIVITY WILL DECREASE IN COVERAGE AND INTENSITY AFTER
SUNSET.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 7, 2:51 PM CST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
351 PM CDT WED JUL 7 2004
ALZ052-053-072115-
WASHINGTON-CLARKE-
351 PM CDT WED JUL 7 2004
...STRONG THUNDERSTORMS ARE DEVELOPING OVER NORTHERN WASHINGTON
COUNTY INTO WESTERN CLARKE COUNTY...
AT 341 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS DEVELOPING FROM CHATOM TO JUST WEST OF
BIGBEE ALONG THE TOMBIGBEE RIVER. THE STRONGEST OF THESE
THUNDERSTORMS WAS 3 MILES NORTH OF ST STEPHENS...MOVING EAST AT 10
MPH.
THE STRONGEST THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LEROY
AND PRESTWICK THROUGH 415 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 45 MPH...WHICH COULD DOWN
SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS
HAVE PASSED.
Special weather statement, Jul 7, 4:05 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
505 PM CDT WED JUL 7 2004
MSZ067-072230-
WAYNE-
INCLUDING THE CITIES OF...WAYNESBORO...
505 PM CDT WED JUL 7 2004
...A STRONG THUNDERSTORM IS BEING DETECTED OVER WESTERN WAYNE
COUNTY...
AT 503 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTH OF DENHAM...THE THUNDERSTORM WAS NEARLY
STATIONARY.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DENHAM THROUGH
530 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM WILL LIKELY PRODUCE ISOLATED RAINFALL AMOUNTS OF TWO TO
THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF
WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Jul 7, 4:57 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
557 PM CDT WED JUL 7 2004
ALZ052-061-MSZ076-079-072345-
UPPER MOBILE-WASHINGTON-GEORGE-GREENE-
INCLUDING THE CITIES OF...LUCEDALE...
557 PM CDT WED JUL 7 2004
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHERN
WASHINGTON...GEORGE...SOUTHEAST GREENE AND NORTHERN MOBILE
COUNTIES...
AT 555 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 3 MILES NORTHEAST OF MALCOLM TO 7 MILES SOUTH
OF BENNDALE. THE LINE OF THUNDERSTORMS WAS NEARLY STATIONARY.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
CITRONELLE...LUCEDALE...BENNDALE AND MCINTOSH THROUGH 645 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER
AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jul 7, 5:08 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
608 PM CDT WED JUL 7 2004
ALZ051-080015-
CHOCTAW-
608 PM CDT WED JUL 7 2004
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER NORTHERN CHOCTAW
COUNTY...
AT 606 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM OAKCHIA TO 4 MILES NORTHWEST OF YANTLEY...AND
MOVING EAST AT 10 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
HALSELL...YANTLEY...EDNA...CROMWELL...INDIAN SPRINGS AND JACHIN
THROUGH 715 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER
AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jul 7, 5:29 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
629 PM CDT WED JUL 7 2004
FLZ001-003-005-080000-
INLAND OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-
629 PM CDT WED JUL 7 2004
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER NORTHERN
OKALOOSA...ESCAMBIA AND SANTA ROSA COUNTIES...
AT 626 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 4 MILES EAST OF CAMPTON TO 7 MILES EAST OF
MCDAVID THE LINE OF THUNDERSTORMS WAS DRIFTING EAST.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MUNSON...CANNON TOWN AND BAKER THROUGH 700 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
Special weather statement, Jul 7, 6:11 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
711 PM CDT WED JUL 7 2004
FLZ003-004-080100-
INLAND SANTA ROSA-COASTAL SANTA ROSA-
711 PM CDT WED JUL 7 2004
...A STRONG THUNDERSTORM IS BEING DETECTED OVER SANTA ROSA COUNTY...
AT 707 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES NORTH OF ALLENTOWN...AND MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MUNSON THROUGH
800 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Lightning, Covington
- When
- July 7, 6:15 PM CST
- Where
- Covington County, Florala
- Deaths
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.249, -86.451 (the zone’s center; the record gives no point)
A 71 year old male was standing in a carport during a thunderstorm. Lightning struck a tree near the carport and then the bolt hit the man in the chest while he was standing underneath the metal carport. The male was not found for a couple of hours and was already dead when help arrived.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Kansas, July 7, 20042 injured · $270,000 · F1 · 54 events
- Lightning Strike in Florida, July 7, 20041 death · 1 event
- Tornadoes and Flash Flooding in Kansas, July 7, 2004$3.6 million · F0 · 31 events
- Flash Flood and Hail in Montana, July 7, 2004$2.0 million · 1.5 in hail · 7 events
- Flash Flooding and Hail in Maryland, July 7, 2004$1.0 million · 60 kt wind · 8 events
- Hail in Nebraska, July 7, 2004$1.0 million · 1.75 in hail · 3 events
- Hail in Kansas, July 7, 2004$1.1 million · 1.5 in hail · 1 event
- Hail and Damaging Winds in Virginia, July 7, 2004$53,000 · 1.75 in hail · 29 events
- Flash Flood in New York, July 7, 2004$150,000 · 1 event
- Hail and Damaging Winds in New Mexico, July 7, 2004$50,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Georgia, July 7, 2004$25,000 · 1.75 in hail · 16 events
- Tornadoes and Flood in Kansas, July 7, 20041 injured · F0 · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414224.